MAUDE Adverse Event Report: CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 9F .098 STR 55CM; CATHETER, PERCUTANEOUS
Model Number 598943P
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17818155 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 47 units that were sitting in our warehouse were released and 25 of them were found to be defective (particulate matter).The integrity of the sterile pouch was not compromised.The actual product was not damaged.There was no damage to the outer product box.The 25 units will be returned for analysis.
 
Additional Manufacturer Narrative
As reported, the customer noticed particles being inside sterile packaging of 25 devices.The integrity of the sterile pouch was not compromised.The actual product was not damaged.There was no damage to the outer product box.No other information was reported.Twenty-five devices were returned for analysis.25 sterile units, corresponding to cat.No.598943p, (gc 9f.098 str 55cm) lot no.17818155, were received for analysis.Angel hair/slivers were detected adhered to the tabs of the mounting cards except in some instances in which a loose angel air/sliver was detected after removing the device from the packaging, however, angel hair/slivers can be loosened by excessive handling of the devices.Based on the shape and location where the angel hair/slivers were detected, the root cause of this failure can be attributed to the tab cutting process during mounting card manufacturing process.No particle adhered to the catheter was detected (internally or externally) during all the inspections performed.A review of the manufacturing documentation associated with lot 17818155 was performed and a risk assessment has been opened to further investigate this issue.The event reported as ¿packaging/pouch/box-foreign material - in sterile package¿ was confirmed since visual analysis confirmed presence of angel hair/slivers on the devices received.This material is part of the mounting card material and was not cleanly cut.The inner pouches were fully reviewed, and no loose pieces of cardboard were found.According to the safety information in the instructions for use ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Recall number: z-1198-2019.

Brand Name
GC 9F .098 STR 55CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8325489
Report Number9616099-2019-02698
Device Sequence Number11197474
Product Code DQY
UDI-Device Identifier20705032019092
UDI-Public20705032019092
Combination Product (Y/N)N
PMA/510(K) Number
K925131
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number598943P
Device Catalogue Number598943P
Device Lot Number17818155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2019
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/25/2019
04/22/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/19/2019
04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1